MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted simple prostatectomy surgical procedure, a piece of the cannula seal fell into the patient.The broken piece was retrieved with a backup instrument and it is available for return.The cannula seal was broken while placing inside the patient.The issue was resolved by using a backup cannula seal.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information on 15-sept-2022: all fragments were retrieved.There was no additional surgical procedure required to remove the fragment.There were no post-operative tests like an x-ray or ultrasound performed to check for remaining fragments.The surgeon believed that it was actually a piece of surgical glove used by the sterile processing department (spd) in the reprocessing area and that a piece of the glove found its way in the cannula.The cannula seal looked completely intact.The customer has just started the procedure when the issue occurred.The cannula seal was not inspected prior to use but was inspected afterwards.The surgeon did not notice issues with the functionality of the instrument during the surgical procedure.The instrument did not collide with any other instruments or other hard material during the surgical procedure.The fragment(s) did not fall inside the patient during an instrument tip / accessory collision.The surgical staff did not feel any resistance upon removal of the instrument through the cannula.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.
 
Additional Manufacturer Narrative
Isi has requested the cannula seal involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.No image or video was available for review.An event verification confirmed the procedure was performed on the reported event date (b)(6) 2022 on system sk2480.The product associated with this event is a seal and does not get captured by the instrument logs.As a result, a tool usage log could not be performed.This complaint is considered a reportable malfunction and adverse event due to the following conclusion: it was alleged that the cannula seal instrument broke and a fragment fell inside the patient during a da vinci assisted procedure.The fragment was retrieved during the same procedure.At this time, it is unknown what caused the breakage to occur.Blank mdr fields: follow-up was attempted, but the missing patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.Implant/explant date is blank because the product is not implantable.Protocol # and event terms are not applicable.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15526116
Report Number2955842-2022-14341
Device Sequence Number2690014
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)L10220508
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberL10220508
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2022
Initial Report FDA Received Date10/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale